It made an unwelcomed return

Hi Ladies,
Well after waiting of an hour to see my oncologist to see what my fate is. The scan shows that the cancer is on the move. The fissure in my lungs has got larger and the fluid has return. The oncologist suggested that I the best thing was to go back on chemo. She has suggested Capectabine which I know a few of you are on so I will be picking your brains I think.
I also mention the large red patch which feels a lot fuller now. She said she does know what it is and can’t say if it is the breast cancer as it is renown for leaving strange deposits in the body. She has arranged for me to have a MRI scan for my eye and brain. Then she discussed me having my ovaries remove so I wo’t have to have the Zoladex inction after I’ve finished the chemo. I’m seeing the gynae man to ask for his opinion.
So its certainly been a different day - so I went and brought a Hobbs dress and a very nice pair of shoes, Talk about losing the plot but hey fingers and everything else crossed. Hope you lovely ladies are ok.
Love Chris xxxx

Hi chris,

Have messaged you on facebook. What rubbish news.I am sorry about the progression. Have your symptoms been worse? Have you been having problems with your eyes ?

A lot of people do really well on Capecetibine ( can never spell it Xeloda is easier). Best Wishes

Julie x

Hi Chris,

Sorry to hear about your progression. Sounds like you are getting a treatment plan in place and lots of women here have had good success with Xeloda. It’s not something I have yet (though sure I will at some stage) but I’m sure there will be someone along soon to give you some tops tips.

Dress and shoes - way to go! Nothing like a bit of retail.

Stay strong and kick it.

Laurie x

Hi Chris,

Also sorry to hear your news - but good that your treatments and scan are being arranged quickly.

I’m currently on Xeloda, in combination with Abraxane, and it definitely seems to be working for me. My symptoms were different to yours, but earlier this year my bone mets were causing me lots of pain in my ribs/torso and really affecting my mobility. I’m now pain free - hope that provides you with some encouragement.

All my best wishes,

J xx

p.s there’s a thread here called Xeloda and the week off which has lots of info regarding Capecitabine.

Dear Chris
So sorry to hear your news.As the others have said many ladies seem to be doing well on the cape.
I know that is the last news you wanted, but hope you feel more positive once you get a treatment plan.
So glad you found enough energy for some retail therapy.
Take care of yourself and hope treatment gets moving quickly.

Sending a hug

Love linda xx

Dear Chris,
That really is rubbish news. Have sent message on FB, just wanted to send a hug xxx

Hi Chris,

So sorry to hear about the latest progression, however, sounds like the other ladies are doing well on the Capectabine and I am sure you will too. I’ve not long been dx back in march this year with primary and mets to both lungs so I do understand where you are at. I’ve done Fec/Tax and herceptin now just herceptin/tamoxifen. So why the MRI on your brain and eyes have you been experiencing problems with them?? Oh and good on you buying that Hobbs dress and some new shoes, its amazing how a little bit of retail therapy can go a long way.

Sending love,light and healing vibes
Sarahlousie xxx

Hi Chris,

So sorry to read your post and whilst i can’t offer advise on the chemo drugs I will be thinking of you and sending good vibes(if you feel that helps). I have mbone mets in spine, ribs . pelvis and femur and have found radio therapy has helped with the pain.
keep up the retail therapy. I’m sure you look wondeful in your new Hobbs dress.
Love Rosie (Pat) xxx

Hi Chris - posted a reply to you on our little “Secondary Support” group site, but wanted to post here too, to (a) remind everyone on capecitabine that it’s possible for this treatment to keep us stable for long periods (I’ve been on it for 8 years), and (b) applaud your “self-help retail therapy”, which I wholeheartedly recommend! Marilyn x

Hi Chris - so sorry about your news.
Some capecitabine/Xeloda threads are here,
share.breastcancercare.org.uk/forum/capecitabine-xeloda-links-to-many-previous-threads-t32608.html
The one “Xeloda and the week off” is currently active - a long read!
Hoping you get clear MRIs :slight_smile:

Oh thanks you ladies for all your reponses. It really does make a difference. I shall read up on all these threads and will give me some inspriation.
Its really funny but yesterday I felt a bit numb and still feel the same today. Well I suppose everyone is different and I suspect it’ll get me when I least expect it.
I haven’t felt that well for ages and the pain has been getting steady worse. Oncologist things is the fissure getting tighter and pulling these lumps I have around the base of my lungs. I keep asking and have put a posts up in the past but no one know what they are.
Oncologist said they don’t show up on the CT scan but I’m not imagining them because you can feel them. She did say my cancer was a little unusual but I still haven’t got any answers.
The lump I have in my eye has been there for at least 6 months. I went to my gp who gave me anti biotic cream the redness went but the lump was still visable. So its remain a white mass that no one was worried about. So they’re the professionals and I got fed up of asking and nothing happening. I suppose with everything else going on I just got tired.
Now it back again larger and if you know you can see it bulging from my eye, The oncologist said she not going to say its cancer but breast cancer is renown for leaving deposits in strange places so something else to worry about and then I thought hopefully the Capecitabine mind give it a run for its money. There has to be some benefit.
Sorry I’ve ranted on but I really feel this is more therapeutic than anything else I’ve done.
Thanks again for all your replies it really does help.
Love
Chris xxxx

Hi Chris - I just wanted to ask/suggest one thing. Am I right in thinking your oncologists know about, yet have done nothing about the problem in your eye? Over the past couple of years there have been a few members both here and on bcpals who have had a spread to their eyes. This has been treated successfully, I think in every case, with radiotherapy. It certainly is not unheard of. I think if you are worried about this and nothing is being done it would be a good idea to ask for a second opinion, and perhaps a referral to an eye specialist (not sure what they would be called).

Sending big hug
Dawn
xx

Hi Dawn,

I have mentioned it in the past to oncologist and went to the GP who prescribed an anti biotic cream which helped but it never went away. It is now much bigger and red so I let the oncologist see it again and she is odering a MRI scan and said she would get them to have a look at my brain while they were doing the scan.

I also have been getting pins and needles in my right hand and very painfull tender fingers. I’m on Aromasin does anyone else have these side effects?

Just fingers crossed they don’t find anything else!

Love to you
Chris xx

Hi Chris,

Sorry to hear your news. I’m on the 5th cycle of Capecitabine .

Talking about leaving deposits in strange places. The symptoms I get this time was a strange lump on my back, which turned out to be cancer deposits underneath the skin. My GP certainly didn’t see that before.

After the first cycle, my pains were all gone and within the first 4 cycles, my tumour marker has dropped from 73 to 16! Apart from sore feet and hands, I’m finding it a lot easier than IV chemo. So, hope it works just as well for you.

Sending you lots of love and hugs.

M xxxx

Hi Chris

Sorry to hear of your news - I can’t help at all re the Xeloda as haven’t tried that yet, although I’m sure it’ll be on the cards at some point. Am currently midway through Taxotere and have a lot of tingling in the tips of my fingers and thumbs - think it’s probably just a general cancer drug side-effect as I seem to remember having it on FEC and Arimidex too!

Take care
Lesley xx

Hi,

Thanks that’s reassuring M1YU, I’m hoping that it kinder the oncologist said it was and quite a number of ladies I’ve spoken to have had positive outcomes although I know nothing’s certain, but positive thinking goes a long way. xx

Lesley thank -you for your post - I was on 3 fec & tax the first chemo I had. The next morning went I got up I touched the worktop and it was like an electric shock something I wasn’t prepared for so a big surprise for me.
I’ve had two years gap with a year on Arimidex and Aromasin apart from feeling like a 80 year and having problems with my joints. It just the last few week that I’ve had the pins & needles and sharp pain in my right index finger. But I’ll be off aromasin the day before the cap so I hope that’s one side effect I won’t have to put up with.

take care
Love
Chris xxx